It is currently Sat Nov 18, 2017 11:24 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: Stopping Suboxone
PostPosted: Mon Mar 27, 2017 1:31 pm 
Offline
New Poster
New Poster

Joined: Mon Mar 27, 2017 12:55 pm
Posts: 2
Somehow worked my way down to a little less than 2 mg. It's been rough...Insomnia, Bad Muscle Aches, Waves, etc...To the point that I can barely move at times. But I still want to stop this stuff completely. Somehow...

I couldn't believe all the 'Detox' centers that now list 'Suboxone'. This stuff is the real deal. Anything you are feeling or going through is most likely due to Suboxone. Don't blame yourself...It hits everything and hits hard.

If you are able too, eat right and sweat...It helps a little.

My question(s) - What do people do for the insomnia? Have people jumped from about 1.5 mg? Has anyone switched to Cymbalta and made that transition? Thanks!


Top
 Profile  
 
 Post subject: Re: Stopping Suboxone
PostPosted: Mon Mar 27, 2017 2:51 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Oct 04, 2016 7:54 pm
Posts: 466
Not sure about the Cymbalta, but wow hun, sorry your having such a hard time! You must have dropped your dose pretty fast. Do you have a Dr that can prescribe you some "comfort meds" for coming off Suboxone? Most every dr will give you Clonidine, which helps with the sweats and also helps with sleep. I had trouble one night so I took 2 Benadryl along with the Clonidine and I slept all night through. Also they will usually give you Gabapentin which helps with restless legs supposedly but also leg and muscle pain. I am at 1 mg and have been for 2 or 3 weeks now. Not too bad ..... Today the Dr wants me to start skipping days and this is my very first day without a substance in 26 yrs! WOW! Anyway I hope youget some relief and try thr Benadryl for sleep at night. It works pretty good for some. Welcome to the forum and keep us posted how your doing. Sincerely, Bama girl


Top
 Profile  
 
 Post subject: Re: Stopping Suboxone
PostPosted: Wed Mar 29, 2017 1:03 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1551
Gotta add a voice of reason... then other people can comment on insomnia.

'This stuff' is just a partial opioid agonist with a maximum opioid effect equal to 40 mg methadone. Speaking as a person who regularly starts patients on methadone, the average opioid tolerance is far, far higher-- typically 4-5 times higher and often much more than that.

Severity of opioid withdrawal is a function of your tolerance, and the rate you change your tolerance. PERIOD. Comments about one drug being worse than another are simply nonsense. Your receptors have no idea what drug you were on, other than getting up-regulated at a relatively low level from buprenorphine, compared to what occurs from agonists like oxycodone or heroin.

When people change to buprenorphine products, within several weeks they have reduced their tolerance, and the intensity of future withdrawal symptoms, by a very large degree. But the time for receptors to recover from tolerance is the same, no matter what caused that tolerance-- 2-3 months. One reason people crow that buprenorphine 'lasts longer' is because they never went 2 months off their agonist of choice-- or if they did, their memory of that experience is altered by that strong human tendency to blame misery on something other than their own actions.

Mac, you are sick because you pushed your tolerance high at some point. Every good feeling you had back then has to be paid back. It isn't 'this stuff' causing your misery; it is 'those behaviors.'

That's the simple science of it.


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Stopping Suboxone
PostPosted: Wed Mar 29, 2017 1:29 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4264
Mac, I think it's interesting that you are telling people to blame the suboxone instead of themselves or their addiction. I am in a graduate program in Addiction Studies right now. One theme I have read about over and over again in my studies is an addict's ability or inability to take responsibility for all aspects of their addiction and how that affects recovery.

Maybe you can guess that those addicts who are willing to take responsibility for their actions do much better in recovery. Laying blame is part of the easy, seductive path of addiction. My guess is that you haven't done much in the way of recovery work. I really recommend SMART Recovery meetings or 12 step meetings if that suits you better. I like SMART because it focuses on what you can do to combat your addiction through cognitive behavioral therapy. Good luck with your recovery!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject: Re: Stopping Suboxone
PostPosted: Wed Mar 29, 2017 9:25 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Fri Dec 30, 2016 7:01 pm
Posts: 354
Location: Mid-Atlantic
it our own faults we became addicts regardless of how we all got here. maybe he's just mad at himself and "this stuff" is anything we are dependent on/addicted to.

_________________
Get your shit together and live your life." Black Snake Moan


Top
 Profile  
 
 Post subject: Re: Stopping Suboxone
PostPosted: Tue Apr 04, 2017 8:18 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1021
40mg of methadone is still painful to come off. 10mg of methadone is even nasty to reduce off.

But fact remains that people NEED that level of agonist activity in their maintenance dose to keep their cravings for their DOC at bay. ie Suboxone just lets you delay the withdrawal symptoms to a point in your life when you're ready to take them on.

I always thought that was common knowledge. It's no magic pill. There is no magic pill. Clearly those who take Suboxone thinking otherwise have unrealistic expectations of what maintenance entails. There needs to be more awareness and disclosure when people sign up IMO. Will definitely curb the plethora of posts like this that have graced this forum over the years.


Top
 Profile  
 
 Post subject: Re: Stopping Suboxone
PostPosted: Fri Apr 07, 2017 6:01 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Fri Dec 30, 2016 7:01 pm
Posts: 354
Location: Mid-Atlantic
TeeJay wrote:
40mg of methadone is still painful to come off. 10mg of methadone is even nasty to reduce off.

But fact remains that people NEED that level of agonist activity in their maintenance dose to keep their cravings for their DOC at bay. ie Suboxone just lets you delay the withdrawal symptoms to a point in your life when you're ready to take them on.

I always thought that was common knowledge. It's no magic pill. There is no magic pill. Clearly those who take Suboxone thinking otherwise have unrealistic expectations of what maintenance entails. There needs to be more awareness and disclosure when people sign up IMO. Will definitely curb the plethora of posts like this that have graced this forum over the years.

i think it is magic! it took away my craving immediately and no wds coming off doc with them. plus i'm in therapy and i know why i started using again. ok, so maybe its MAT that's magic or at least pretty damn amazing.

_________________
Get your shit together and live your life." Black Snake Moan


Top
 Profile  
 
 Post subject: Re: Stopping Suboxone
PostPosted: Thu May 04, 2017 8:35 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 02, 2017 10:45 am
Posts: 9
Doesn't OP break the forum rules?

Mac. If you have severe withdrawal, then that means your doing something wrong with your tapering.
You can easily taper very slowly and feel very little withdrawal.

Also, your sitting in front of the computer posting a thread.
Have you withdrawn from a full agonist some time? When you do that, you cannot make a thread. You can't stand, you can't eat and you can barely even communicate with others.

Realize that this withdrawal is ALOT less painful than it would be to detox of whatever you took before you started Suboxone.

Now man up, wait until you're stable at your 2 mg, and then taper SLOWLY. Next step could be 1.75mg.
Read in the "Stopping suboxone" part of the forum. There you have guides how to taper to very low doses. You should barely get any withdrawals. The ones you will get are very mild, like sneezing and having low energy. Lightyears away frorm what a heroin or oxy withdrawal feels.

It's all in your head. :) Our memory is bad. We don't remember stuff correctly.

Again...
I know you still feel bad. Just wait a few days and you will stabilize - then taper slowly! And remember that when you stop Suboxone, your cravings will come back and you will have to deal with them. If you are going to relapse - just go back on suboxone and you can try another time in stead of getting hooked on your DOC again!

Thats my advice my friend. Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group